Oklahoma, 2013Heavy Rain in Oklahoma, July 25, 2013
July 25, 2013 · NWS AMA · 1 event in 1 county or zone
Ample atmospheric moisture fueled thunderstorms across the western Oklahoma Panhandle during the evening hours of the 25th. Thunderstorms that developed along a surface trough positioned from southeastern New Mexico to a surface low over southwestern Kansas slowly moved southeastward across the western Oklahoma Panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Ample atmospheric moisture fueled thunderstorms across the western Oklahoma Panhandle during the evening hours of the 25th. Thunderstorms that developed along a surface trough positioned from southeastern New Mexico to a surface low over southwestern Kansas slowly moved southeastward across the western Oklahoma Panhandle. These thunderstorms produced periods of heavy rain as they tapped into the climatologically high Precipitable Water values of 1.3 inches to 1.4 inches. While heavy rain was reported, no reports of flooding were reported in association to this heavy rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 25, 2:39 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 25, 2:39 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
339 PM CDT THU JUL 25 2013
.DISCUSSION...
THROUGH TONIGHT: IT APPEARS THAT ANOTHER ACTIVE NIGHT IS IN STORE
JUDGING BY UPSTREAM OBSERVATIONS. WATER VAPOR IMAGERY DEPICTS A
COMPACT SHORTWAVE TROUGH CURRENTLY MOVING ACROSS NORTHERN COLORADO.
IN ADDITION, A STRONG SUMMER COLD FRONT IS SURGING SOUTHWARD ALONG
THE FRONT RANGE OF THE ROCKIES. IN RESPONSE TO THESE FEATURES,
CONVECTION HAS RAPIDLY DEVELOPED ACROSS THE SOUTHERN ROCKIES AND HIGH
PLAINS. THE FLOW ALOFT WILL STEER THESE THUNDERSTORMS INTO THE
PANHANDLES THIS EVENING AND OVERNIGHT, LIKELY IN THE FORM OF A
CONVECTIVE COMPLEX. CHANCES FOR RAIN EXIST ACROSS THE ENTIRE FORECAST
AREA TONIGHT, BUT THE HIGHEST CHANCES FOR RAIN WILL BE EAST OF A
BOISE CITY TO AMARILLO LINE. CHANCES FOR RAIN WILL TAPER OFF FROM
NORTHWEST TO SOUTHEAST AFTER MIDNIGHT, AND ALL STORMS SHOULD BE
SOUTH AND EAST OF THE FORECAST AREA BY 7 AM.
THE SEVERE WEATHER POTENTIAL IS A LITTLE MUDDY DUE TO THE EXTENSIVE
CLOUD COVER AND CONVECTION FROM EARLIER TODAY. DESPITE THIS, VISIBLE
SATELLITE IMAGERY SHOWS A CUMULUS FIELD DEVELOPING ACROSS THE
NORTHWEST PANHANDLES ALONG WITH BLOSSOMING CONVECTION IN SOUTHEAST
COLORADO. ACROSS THESE AREAS, THE ATMOSPHERE IS BEGINNING TO
DESTABILIZE AS TEMPERATURES HAVE WARMED INTO THE LOWER TO UPPER 80S.
MIXED LAYER CAPE VALUES ARE ONLY AROUND 1000 J/KG, BUT SHOULD
CONTINUE TO INCREASE WITH SOME ADDITIONAL HEATING THIS AFTERNOON.
EFFECTIVE BULK SHEAR VALUES WILL INCREASE TO 40 KT AS THE
AFOREMENTIONED SHORTWAVE TROUGH GETS CLOSER TO THE AREA. GIVEN THE
DEGREE OF MODERATE BUOYANCY AND MODEST DEEP LAYER SHEAR, THERE IS AN
OPPORTUNITY FOR A COUPLE OF STORMS TO BE STRONG TO MARGINALLY SEVERE
NORTH AND WEST OF AN ADRIAN TO GUYMON LINE THROUGH 8 PM. LARGE HAIL
UP TO QUARTER SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE
MAIN HAZARDS WITH ANY STORMS THROUGH 9 PM. IT APPEARS THAT SOME TYPE
OF CONVECTIVE COMPLEX WILL DEVELOP ACROSS EASTERN COLORADO AND
WESTERN KANSAS LATER THIS EVENING AND MARCH SOUTHEASTWARD. THIS
COMPLEX WILL MOSTLY IMPACT LOCATIONS EAST OF A GUYMON TO SHAMROCK
LINE AND COULD PRODUCE DAMAGING WINDS IN EXCESS OF 65 MPH IF A COLD
POOL CAN BECOME ESTABLISHED. THE MAIN THREAT OF ANY SEVERE WEATHER
FROM THIS CONVECTIVE COMPLEX WILL OCCUR BEFORE 12 AM. IT'S VERY
POSSIBLE THERE MAY ONLY BE A SMALL SPATIAL AND TEMPORAL WINDOW OF
OPPORTUNITY FOR SEVERE STORMS DUE TO A LESS BUOYANT AIR MASS THAN
EXPECTED ACROSS THE AREA. HEAVY RAIN WILL CONTINUE TO BE A CONCERN
GIVEN THE 24-HR PRECIPITATION TOTALS ACROSS THE SOUTHERN AND WESTERN
TEXAS PANHANDLE, FAVORABLE PROCESSES FOR EFFICIENT PRECIPITATION-
PRODUCING CONVECTION, AND AMSU BLENDED TOTAL PRECIPITABLE WATER DATA
SHOWING VALUES +2 STANDARD DEVIATIONS ABOVE NORMAL.
FRIDAY-FRIDAY NIGHT: A BREAK FROM THE RAIN IS EXPECTED WITH BREEZY
NORTHERLY WINDS AND COOLER TEMPERATURES BEHIND THE COLD FRONT.
SATURDAY-THURSDAY: AFTER A SHORT-LIVED BREAK FROM THE RAIN, ANOTHER
ACTIVE WEATHER PATTERN WILL DEVELOP SATURDAY AND ESPECIALLY SUNDAY.
THE HIGHEST CHANCES FOR RAIN WILL BE ALONG AND NORTH OF THE HIGHWAY
60 CORRIDOR. ANOTHER BREAK IS EXPECTED MONDAY, BUT MORE THUNDERSTORM
CHANCES COULD RETURN BY TUESDAY AND WEDNESDAY IF THE ECMWF IS
CORRECT.
JACKSON
&&
.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
EARLY NEXT WEEK AS RELATIVE HUMIDITY VALUES REMAIN WELL ABOVE 20
PERCENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 66 85 61 85 64 / 60 5 5 5 10
BEAVER OK 67 89 63 90 66 / 80 5 5 5 20
BOISE CITY OK 63 85 61 88 63 / 40 10 20 30 30
BORGER TX 69 89 64 87 70 / 60 5 5 5 10
BOYS RANCH TX 68 88 64 90 68 / 60 0 5 10 20
CANYON TX 67 85 61 87 63 / 60 5 5 5 10
CLARENDON TX 70 88 62 86 66 / 70 5 5 5 10
DALHART TX 63 85 60 87 62 / 50 5 20 20 30
GUYMON OK 64 88 61 89 65 / 60 5 5 20 30
HEREFORD TX 66 86 59 86 62 / 60 0 5 5 10
LIPSCOMB TX 69 87 62 88 68 / 80 5 5 5 10
PAMPA TX 65 85 60 85 65 / 60 5 5 5 10
SHAMROCK TX 71 87 61 85 66 / 70 10 5 5 10
WELLINGTON TX 71 89 63 87 67 / 70 10 5 5 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
EA/JJ
Hazardous weather outlook, Jul 25, 2:46 PM CST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
346 PM CDT THU JUL 25 2013
OKZ001>003-TXZ001>020-261100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
346 PM CDT THU JUL 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THROUGH TONIGHT.
THUNDERSTORMS ARE EXPECTED ACROSS ALL OF THE PANHANDLES. SOME OF THE
STORMS COULD BECOME STRONG TO SEVERE BETWEEN 5 PM AND 12 AM. THE MAIN
HAZARDS WILL BE DAMAGING WINDS IN EXCESS OF 65 MPH AND LARGE HAIL UP
TO QUARTER SIZE. ADDITIONALLY...HEAVY RAINS COULD LEAD TO LOCALIZED
FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORM CHANCES WILL RETURN ON FRIDAY NIGHT FOR WESTERN
SECTIONS OF THE PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE SATURDAY
THROUGH MONDAY AND AGAIN TUESDAY AND TUESDAY NIGHT ACROSS MUCH...IF
NOT ALL...OF THE PANHANDLES. ALTHOUGH AN ISOLATED SEVERE
THUNDERSTORM CANNOT BE RULED OUT FRIDAY NIGHT THROUGH
TUESDAY...WIDESPREAD SEVERE WEATHER IS UNLIKELY. ONCE AGAIN...SOME
STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT
AND BE READY FOR ACTIVATION THIS AFTERNOON AND EVENING.
JACKSON
Heavy Rain, Cimarron
- When
- July 25, 4:00 PM CST to 5:02 PM CST
- Where
- Cimarron County, 0.67 mi NW of Boise City to 0.21 mi SE of Boise City
- Reported by
- Broadcast Media
- Coordinates
- 36.737, -102.528
Scattered thunderstorms developed along a surface trough during the evening hours of the 25th. As thunderstorms moved southeastward across the city of Boise City (Cimarron County), the KVII School net site at Boise City School reported that 1.10 inches of rain fell in less than an hour. The thunderstorm which produced this rain continued to move to the southeast and quickly entered the northern Texas Panhandle. No swift water rescues or flooding was associated with this heavy rain.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 25, 20131 death · 1 event
- Flash Flooding and Hail in New Mexico, July 25 to 26, 20133 injured · $610,000 · 0.75 in hail · 8 events
- Flash Flooding and Hail in Oklahoma, July 25 to 26, 2013$331,000 · 1.75 in hail · 12 events
- Hail and Heavy Rain in Iowa, July 25, 2013$177,000 · 1.25 in hail · 20 events
- Hail and Damaging Wind in Wisconsin, July 25, 2013$199,000 · 2.5 in hail · 10 events
- Hail and Damaging Wind in Minnesota, July 25, 2013$70,000 · 1.25 in hail · 5 events
- Flash Flooding and Hail in Arizona, July 25, 2013$30,000 · 1 in hail · 3 events
- Flash Flood and Hail in Nevada, July 25 to 28, 2013$25,000 · 0.88 in hail · 2 events
- Flash Flood and Damaging Winds in Michigan, July 25 to 26, 2013$13,000 · 55 kt wind · 7 events
- Flash Flooding in Connecticut, July 25, 20137 events
- Hail and Damaging Winds in South Carolina, July 25, 20131.75 in hail · 7 events
- Hail and Damaging Wind in Montana, July 25 to 26, 20131.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467846.